Alert archive / Oregon / High Wind Warnings in 2015
High Wind Warning 6, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Mar 23, 2015, 3:11 AM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 23, 2015, 5:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2015, 3:11 AM PDT (10:11 UTC)
- In effect from
- Mar 23, 2015, 5:00 PM PDT
- Expired
- Mar 24, 2015, 2:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310 WWUS76 KMFR 231011 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 311 AM PDT MON MAR 23 2015 ORZ021-022-232215- /O.NEW.KMFR.HW.W.0006.150324T0000Z-150324T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH 311 AM PDT MON MAR 23 2015 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. * WINDS: SOUTH 40 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING: WINDS WILL INCREASE MONDAY AFTERNOON, REACHING A PEAK MONDAY EVENING, DIMINISHING THROUGH TUESDAY MORNING. * LOCATIONS INCLUDE: BANDON...PORT ORFORD...GOLD BEACH...AND AREA CAPES AND HEADLANDS. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101...AND TRAVEL ALONG THE HIGHWAY COULD BECOME DIFFICULT OR HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTDOOR ACTIVITIES AT AREA CAPES...HEADLANDS...AND BEACHES COULD BECOME HAZARDOUS DUE TO HIGH WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ031-232215- /O.NEW.KMFR.WI.Y.0009.150324T0600Z-150324T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 311 AM PDT MON MAR 23 2015 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY. * WINDS: SOUTHWEST TO WEST AT 35 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING, REACHING A PEAK DURING THE OVERNIGHT HOURS, THEN DIMINISHING THROUGH TUESDAY MORNING. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. * IMPACTS: TRAVEL ALONG HIGHWAY 31 THROUGH THE SUMMER LAKE AREA COULD BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BPN
2 follow-up statements
021 WWUS76 KMFR 232012 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 112 PM PDT MON MAR 23 2015 ORZ021-022-240900- /O.EXT.KMFR.HW.W.0006.150324T0000Z-150324T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH 112 PM PDT MON MAR 23 2015 ...HIGH WIND WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY. * WINDS: SOUTH 40 TO 50 MPH WITH GUSTS UP TO 65 MPH POSSIBLE. * TIMING: SOUTH WINDS WILL INCREASE THIS EVENING AND CONTINUE THROUGH EARLY TUESDAY MORNING...THEN SHIFT TO WEST AND DIMINISH. * LOCATIONS INCLUDE: BANDON...PORT ORFORD...GOLD BEACH...AND AREA CAPES AND HEADLANDS. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101...AND TRAVEL ALONG THE HIGHWAY COULD BECOME DIFFICULT OR HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTDOOR ACTIVITIES AT AREA CAPES... HEADLANDS...AND BEACHES COULD BECOME HAZARDOUS DUE TO HIGH WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ030-241200- /O.EXA.KMFR.WI.Y.0009.150324T0600Z-150324T1800Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 112 PM PDT MON MAR 23 2015 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY. * WINDS: SOUTHWEST TO WEST AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING... PEAK DURING THE OVERNIGHT HOURS...THEN DIMINISHING THROUGH TUESDAY MORNING. * LOCATIONS INCLUDE: RURAL AND MOUNTAINOUS AREAS OF EASTERN KLAMATH COUNTY. * IMPACTS: WINDS WILL MAKE TRAVEL DIFFICULT ON AREA ROADWAYS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ031-241200- /O.CON.KMFR.WI.Y.0009.150324T0600Z-150324T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 112 PM PDT MON MAR 23 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY. * WINDS: SOUTHWEST TO WEST AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING...PEAK DURING THE OVERNIGHT HOURS...THEN DIMINISHING THROUGH TUESDAY MORNING. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. * IMPACTS: TRAVEL ALONG HIGHWAY 31 THROUGH THE SUMMER LAKE AREA COULD BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WRIGHT
627 WWUS76 KMFR 240913 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 213 AM PDT TUE MAR 24 2015 ORZ021-022-241015- /O.EXP.KMFR.HW.W.0006.000000T0000Z-150324T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH 213 AM PDT TUE MAR 24 2015 ...HIGH WIND WARNING HAS EXPIRED... WINDS HAVE WEAKENED WITHIN THE WARNING AREA, AND ARE NO LONGER CONSIDERED AN IMMEDIATE THREAT. THUS, THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ ORZ030-031-241715- /O.CON.KMFR.WI.Y.0009.000000T0000Z-150324T1800Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 213 AM PDT TUE MAR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: SOUTHWEST TO WEST AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL PEAK EARLY THIS MORNING...THEN DIMINISH BY THIS AFTERNOON. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...AND THE HIGHER TERRAIN OF LAKE AND KLAMATH COUNTIES. * IMPACTS: WINDS WILL MAKE TRAVEL DIFFICULT ON AREA ROADWAYS...PARTICULARLY ALONG HIGHWAY 31 THROUGH THE SUMMER LAKE AREA...AND ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BPN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Mar 22, 9:17 PM PDT, 5 hours 54 minutes earlier.
Area forecast discussion, Mar 22, 9:17 PM PDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
917 PM PDT SUN MAR 22 2015
.DISCUSSION...THE FORECAST WAS UPDATED EARLIER THIS EVENING TO ADD
A SLIGHT CHANCE OF THUNDERSTORMS TO THE MCCLOUD TO TENNANT AREA.
BUT, THUNDERSTORMS OVER SHASTA COUNTY WEAKENED JUST BEFORE MOVING
INTO SISKIYOU COUNTY. THE FORECAST WAS ALSO JUST UPDATED TO LOWER
SNOW LEVELS ACROSS THE AREA TONIGHT INTO MONDAY MORNING BY AROUND
500 TO 800 FEET...TO AROUND 4300 TO 4800 FEET. THIS IS IN LINE
WITH REPORTS OF SNOW IN ADIN, CALIFORNIA AS WELL AS ADEL, AND
ALKALI LAKE, OREGON.
THE MAIN BATCH OF FRONTAL PRECIPITATION IS NOW EXITING LAKE AND
MODOC COUNTIES. BUT, LIGHT POST-FRONTAL SHOWERS AND SNOW SHOWERS
WILL LINGER OVER THE EAST SIDE TONIGHT WHILE A SURFACE TROUGH THAT
IS NOW APPROACHING THE COAST WILL INCREASE PRECIPITATION AMOUNTS
OVER THE WEST SIDE. THE TROUGH WILL MOVE EAST-NORTHEAST AND WEAKEN
OVER OREGON MONDAY WHILE CONTINUING SCATTERED TO NUMEROUS
SHOWERS AND SNOW SHOWERS.
THE STRONGEST IN THIS SERIES OF DISTURBANCES IS NOW ORIENTED WEST
TO EAST NEAR 42N 140W AND WILL BRING SUBSTANTIAL RAINFALL TO THE
COAST LATE MONDAY AFTERNOON/EARLY MONDAY EVENING INTO TUESDAY.
THE 00Z GFS HAS JUST ARRIVED AND HAS TRENDED HIGHER WITH QPF
AMOUNTS...ESPECIALLY OVER THE WEST SIDE. IT INDICATES AROUND 3
INCHES OVER THE COASTAL RANGE AND STILL INDICATES AROUND A INCH OF
LIQUID AT CRATER LAKE...WHICH WOULD TRANSLATE TO AROUND A FOOT OF
SNOW. THE 00Z NAM IS A FEW HOURS SLOWER WITH THE FRONT BUT HAS
ALSO TRENDED HIGHER WITH MONDAY NIGHT QPF. THE SNOW LEVEL MONDAY
NIGHT IS STILL EXPECTED TO BE AROUND 4500 TO 5000 FEET AND INCLUDE
EAST SIDE SNOWFALL OF AROUND 1 TO 4 INCHES.
&&
.AVIATION...FOR THE 23/00Z TAF CYCLE...A FRONTAL BAND FROM THE
CASCADES TO THE EAST SIDE THIS EVENING WILL BRING PERIODS
OF RAIN AND SNOW...TAPERING OFF TO SHOWERS OVERNIGHT. EXPECT A MIX
OF MVFR/VFR WITH MOUNTAIN OBSCURATIONS AND FREEZING LEVELS DOWN
AROUND 4500-5000 FEET.
A LULL BEHIND THE FRONT THIS EVENING OVER THE WEST SIDE...WITH A MIX
OF VFR/MVFR...WILL GIVE WAY TO MVFR MOST AREAS OVERNIGHT AS ANOTHER
FRONT MOVES IN. SHOWERS AND EVEN AN ISOLATED THUNDERSTORM OR TWO ARE
POSSIBLE AFTER 06Z. BEST CHANCE FOR A THUNDERSTORM WILL BE ALONG THE
IMMEDIATE COAST, INCLUDING NEAR KOTH.
LOW PRESSURE WILL BRING INCREASING SOUTH TO SOUTHWEST WINDS TO THE
COAST ON MONDAY. MVFR CIGS, TERRAIN OBSCURATIONS AND ANOTHER
ROUND OF RAIN AND SNOW...HEAVIEST FROM THE CASCADES WESTWARD
CAN BE EXPECTED LATER MONDAY AFTERNOON AND NIGHT. SPILDE
&&
.MARINE...UPDATED 230 PM PDT SUNDAY 22 MAR 2015...WEST SWELL WILL
INCREASE TO 9 TO 11 FEET AT AROUND 12 SECONDS LATER TONIGHT INTO
MONDAY AS LOW PRESSURE OFFSHORE MOVES EASTWARD. SMALL CRAFT
ADVISORIES HAVE BEEN ISSUED FOR THIS HAZARD. MODELS HAVE INCREASED
BOUNDARY LAYER WINDS IN ADVANCE OF THIS SYSTEM TO 35 TO 45 KT AND
THIS HAS PROMPTED THE ISSUANCE OF A GALE/HAZARDOUS SEAS WATCH FOR
MONDAY AFTERNOON/EVENING. WEST SWELL BEHIND THIS SYSTEM WILL REMAIN
STEEP MONDAY NIGHT BUT SHOULD BEGIN TO EASE ON TUESDAY. HIGH
PRESSURE WILL REBUILD WEDNESDAY AND PERSIST THROUGH THURSDAY.
SPILDE
&&
.PREV DISCUSSION... /ISSUED 239 PM PDT SUN MAR 22 2015/
SHORT TERM...RADAR IS FILLING IN NICELY ACROSS THE WEST SIDE AS
A FRONT COMES ASHORE THIS AFTERNOON. RAIN RATES ARE INCREASING
WITH COASTAL MOUNTAIN SITES SHOWING UP TO 0.10 INCH OVER THE LAST
HOUR. WE'VE HAD A FEW LIGHTNING STRIKES ON THE EAST SIDE AS
EXPECTED. THE FRONT WILL MOVE INTO THE CASCADES AND THEN TO THE
EAST SIDE THIS EVENING. THERE MAY BE A BRIEF BREAK IN SHOWERS ON
THE WEST SIDE LATER THIS EVENING, BUT RAIN WILL PICK UP AGAIN
TONIGHT AS THE UPPER TROUGH THAT IS FORCING THE FRONT INLAND COMES
ASHORE. THIS UPPER TROUGH AXIS IS NOTICEABLE ON SATELLITE OUT NEAR
40N 130W WITH A LOT OF CONVECTION ONGOING AND EVEN A FEW LIGHTNING
STRIKES FROM TIME TO TIME. SNOW LEVELS HAVE RISEN TO AROUND 6000
FEET THIS AFTERNOON WHICH ALLOWED THIS MORNING'S SNOW AT DIAMOND
LAKE TO MELT OFF, BUT IT IS STILL SNOWING AT CRATER LAKE.
THE UPPER TROUGH MOVES ON MONDAY MORNING AT WHICH POINT SHOWERS
WILL DIMINISH IN ALL AREAS. THIS WILL BE SHORT LIVED THOUGH AS AN
EVEN STRONGER SYSTEM CURRENTLY OUT AROUND 40N 165W COMES
BARRELING IN HERE. THIS SYSTEM WILL BE A WET ONE, A COOL ONE, AND
WILL BE AIDED BY A 120 KT WESTERLY UPPER JET. IT WILL BRING A
SOAKING RAIN TO MUCH OF THE WEST SIDE MONDAY NIGHT INTO TUESDAY,
AND WITH SNOW LEVELS DROPPING TO AROUND 4500 FEET, WE WILL ALSO
SEE HEAVY SNOW IN THE MOUNTAINS. WHILE LIGHT TO MODERATE SNOW IS
EXPECTED IN THE CASCADES THROUGH MONDAY, THE HEAVIEST SNOW (IN
TERMS OF INTENSITY) IS EXPECTED MONDAY NIGHT INTO TUESDAY. I
ISSUED A WINTER WEATHER ADVISORY FOR MUCH OF THE RANGE FROM AROUND
MT. ASHLAND NORTH TO WILLAMETTE PASS FOR THAT PERIOD. IT SHOULD BE
NOTED THAT I5 AT SISKIYOU SUMMIT IS NOT EXPECTED TO BE IMPACTED BY
SNOW. SNOW WILL CERTAINLY FALL AT TIMES AT PASS LEVEL, BUT METRO
FORECASTS SHOW ROAD TEMPERATURES STAYING MUCH TOO WARM FOR
ACCUMULATIONS THROUGH THE ENTIRE EVENT. THAT IS NOT UNUSUAL FOR
THIS TIME OF YEAR.
RAIN WILL BE COPIOUS IN THE COASTAL MOUNTAINS WITH AROUND 3
INCHES BETWEEN NOW AND TUESDAY MORNING. IT ALSO WILL BE WINDY AT
TIMES AT THE COAST AND ON THE EAST SIDE, BUT THINGS DON'T SEEM TO
QUITE LINE UP FOR A HIGH WIND EVENT YET. WITH A STRONG UPPER JET
AND COASTAL LOW MOVING IN, WE WILL HAVE TO KEEP AN EYE ON THAT.
MOIST, ONSHORE FLOW BEHIND THE SYSTEM WILL KEEP CONSIDERABLE
SHOWERS GOING WEST OF THE CASCADES TUESDAY AND TUESDAY NIGHT.
PRECIPITATION FINALLY TAPERS OFF WEDNESDAY, AND THE BULK OF THE
DAY MAY BE DRY AS A RIDGE BUILDS IN. -WRIGHT
LONG TERM...THURSDAY THROUGH SUNDAY.
THE EXTENDED PERIOD WILL START OFF WITH A STRONG LONG WAVE RIDGE
ALONG THE WEST COAST. THIS RIDGE WILL BE SLOW TO MOVE OUT AS IT
WILL WAVER BACK AND FORTH OVER THE AREA INTO SATURDAY. THE
EC...GFS...AND DGEX ALL CONCUR ON THIS SCENARIO.
DRY WEATHER WILL PREVAIL WEDNESDAY INTO SATURDAY WITH A WARMING
TREND. THURSDAY THROUGH SATURDAY HIGHS INLAND WILL LIKELY BE 15 TO
20 DEGREES ABOVE NORMAL...EXCEPT 10 TO 15 DEGREES ABOVE NORMAL IN
THE UMPQUA BASIN.
THE EC AND GFS MODELS HAVE CHANGED THEIR TUNE ON HOW THE RIDGE WILL
BREAK DOWN. INSTEAD OF MOVING IT OUT TO THE EAST AND BRINGING IN
ANOTHER LONG WAVE TROUGH...THEY ARE UNDERCUTTING THE RIDGE WITH A
CUTOFF LOW...WHICH WILL INDUCE SOUTHEAST FLOW ALOFT OVER THE AREA.
THEY DIFFER A BIT ON THE TIMING AND WITH THE LOCATION OF THE CUTOFF
LOW. THIS SCENARIO COULD PROVE TO BE QUITE INTERESTING IN TERMS OF
LOCAL WEATHER AS THIS IS A CLASSIC THUNDERSTORM PATTERN DURING THE
LATE SPRING AND SUMMER MONTHS. ITS A BIT EARLY...BUT THE MODEL
SOLUTIONS DO SHOW CONVECTIVE ACTIVITY NEXT SATURDAY AND SUNDAY...AND
IT WILL BE PLENTY WARM IN THE DAYS LEADING UP TO IT. WILL GO WITH
SHOWERS FOR NOW BUT THEY MAY BE UPGRADED TO THUNDERSTORMS DOWN THE
LINE. THE INCREASED CLOUD COVER WILL MAKE FOR COOLER CONDITIONS
SUNDAY. -JRS
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 5 PM MONDAY TO 11 AM PDT TUESDAY
ABOVE 4500 FEET FOR FOR ORZ027-028-617-621-623-624.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TO 11 PM
PDT MONDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT
MONDAY FOR PZZ370-376.
DW/JRS/MASIn the hours before
Local storm report, Mar 22, 9:25 PM PDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
925 PM PDT SUN MAR 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM WATER SPOUT 5 WNW REEDSPORT 43.74N 124.20W
03/22/2015 PZZ350 OR PUBLIC
RELAYED VIA KOIN. WATER SPOUT REMAINED
OFFSHORE. WATER SPOUT DURATION 5 MINUTES.
&&
BPNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:11 AM PDT | Wind Advisory | MFR | Klamath, Lake | 29 hr |
| Mar 23, 3:35 AM PDT | Gale Warning | MFR | 22 hr | |
| Mar 23, 3:35 AM PDT | Hazardous Seas Warning | MFR | 22 hr | |
| Mar 23, 3:35 AM PDT | Small Craft Advisory for Winds | MFR | 22 hr | |
| Mar 23, 3:35 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 37 hr |
Nearby
High Wind Warnings in Oregon, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.